New York, 2007

Heavy Snow in New York, February 13 to 14, 2007

February 13 to 14, 2007 · NWS BUF · 17 events in 17 counties and zones

Deepening low pressure over the lower Mississippi Valley tracked into the lower Ohio Valley and slid to the Virginia Coast. Snow developed ahead of the system and as it moved east, heavy snow fell across the entire area between the thirteenth and fourteenth.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$330,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Deepening low pressure over the lower Mississippi Valley tracked into the lower Ohio Valley and slid to the Virginia Coast. Snow developed ahead of the system and as it moved east, heavy snow fell across the entire area between the thirteenth and fourteenth. A general snowfall of between one and two feet of snow blanketed the entire region, with slightly higher amounts across the higher elevations of the Finger Lakes Region. The usual rash of automobile accidents due to the wintry conditions were reported. No Unnecessary Travel bans were implemented in several of the counties due to the treacherous conditions. There were a couple of reports of roofs collapsing under the weight of the snow. Specific snowfall reports included: Ontario 23 ; Wayland 22 ; Hamlin 21 ; Minetto 20 ; Canandaigua 19 ; Ransomville, Friendship and Yorkshire 18 ; Grand Island 16 ; LeRoy and Warsaw 15 ; Gaines and Barnes Corners 14 ; Forestville and Constantia 13 ; and Watertown and Montezuma 10 .

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 13, 1:11 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 13, 1:11 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
111 PM EST TUE FEB 13 2007

.AVIATION /18Z-18Z/...

VFR CONDITIONS CURRENTLY WILL DETERIORATE THIS AFTERNOON FIRST
ACROSS THE SOUTHERN TIER AS HUGE STORM DEEPENING OVER TENNESSEE
MOVES NE TO THE MID ATLANTIC COAST WEDNESDAY MORNING AND THEN
MOVES UP THE COAST. THIS SYS WILL SPREAD MODERATE TO HVY SNOW
ACROSS THE REGION TONIGHT AND WEDNESDAY. THE SOUTHERN TIER WILL
FALL TO MVFR TO IFR CONDITIONS BY 20Z AND TO LIFR TO VLIFR
CONDITIONS AFTER 00Z. IFR TO LIFR CONDITIONS SHLD SPREAD TO IAG AND
BUF AFTER 01Z AND THEN BECOME LIFR TO VLIFR AFTER 05Z. THE IFR TO
LIFR CONDITIONS SHLD REACH THE ROCHESTER AREA BETWEEN 03Z-06Z AND
THEN BECOME VLIFR AFTER THAT. EAST OF LAKE ONTARIO CONDITIONS WILL
LOWER TO THE MVFR RANGE AFTER 03Z AND THEN BECOME IFR TO LIFR
AFTER 06Z AND VLIFR AFT 09Z.

&&

.PREV DISCUSSION...
/ISSUED 950 AM EST TUE FEB 13 2007/

UPDATE...

CURRENT FORECAST IN GREAT SHAPE AS WE AWAIT THE MAJOR SYNOPTIC
EVENT. TEMPS RUNNING SEVERAL DEG COLDER THAN PROGGED AND DONT REALLY
SEE THEM GOING ANYWHERE WITH INCREDIBLY COLD AIR JUST N OF LK
ONTARIO (-15 TO 30) WHICH WILL BE DRAWN DOWN ACROSS OUR AREA...SO
LOWERED TEMPS ABOUT 5 DEG ACROSS THE BOARD. TIMING OF SNOW LOOKS
GOOD...WILL BE SLOW TO ERODE DRY AIR SO START ACROSS SRN TIER THIS
AFTERNOON AND BUF-ROC CORRIDOR AT OR JUST AFTER DARK. PRELIM PEEK AT
12Z NAM SHOWS ABOUT SAME SCENARIO AS 06Z ONE...WITH EVEN HIGHER AMTS
ACROSS CNTRL NY...OVER 2 FEET PERHAPS. LOOKS LIKE POTENTIAL OF A
FOOT BUF AND A BIT MORE ROC. MOST INTENSE PERIOD SHOULD BE ABOUT 2
AM TO 10 AM WEST AND A FEW HOURS LATER EAST. WILL CONTINUE ALL
WARNINGS AS CURRENT.

OF NOTE IS NARROW BUT INTENSE PRE-STORM LK EFFECT BAND SKIRTING NIAG
COUNTY AND COMING ONSHORE FROM GRIMSBY THRU HAMILTON TO BURLINGTON
ONTARIO. WE SEE THESE USUALLY JUST AHEAD OF SYNOPTIC SYSTEMS AS
LOWER LAYERS GET SEEDED...ESPECIALLY IN SUCH ARCTIC AIR. THIS WILL
NOT BE A CONCERN TO US...BUT CERTAINLY FOR OUR CANADIAN NEIGHBORS.
PREV DISC FOLLOWS...

PREV DISCUSSION...
/ISSUED 744 AM EST TUE FEB 13 2007/

SHORT TERM /TODAY THROUGH THURSDAY/...

MAJOR WINTER STORM TO IMPACT OUR OVER THE NEXT 36 HOURS...WITH THE
POTENTIAL FOR WIDESPREAD HEAVY SNOWFALL AMOUNTS IN EXCESS OF A FOOT.

NOT MUCH CHANGE IN THE MODEL FORECASTS THIS RUN OTHER THAN THE FACT
THE MODELS ARE TRENDING COLDER. THIS WILLN HAVE LITTLE AFFECT ON OUR
AREA ANYWAY AS IT APPEARED FROM THE START THAT WE WERE LOOKING AT A
HEAVY SNOW EVENT AND THE COLDER SOLUTIONS OFFERED BY THE MODELS ONLY
REINFORCES THAT ORIGINAL THOUGHT.

EARLY THIS MORNING...KBUF RADAR PICKUP SOME LIGHT ECHOES WORKS
NORTHEAST TO SOUTHWEST ACROSS NIAGARA...ORLEANS COUNTY AND LIKELY
EXTENDING BACK ACROSS MONROE COUNTY PER ROCHESTER OBSERVATIONS.
COULD SEE A FLUFFY INCH OR TWO ALONG THESE SHORE COUNTIES THROUGH
THE EARLY MORNING HOURS...BEFORE LOW LEVEL FLOW VEERS MORE EASTERLY
CUTS OFF LAKE ACTIVITY.

CURRENT THINKING ON GENERAL TIMING OF THE WINTER STORM LOOKS
REASONABLE. SNOW SHOULD BEGIN TO SPREAD INTO THE SOUTHERN TIER
SHORTLY AFTER 18Z...REACHING THE BUFFALO AREA AROUND 00Z...
ROCHESTER AROUND 02Z 0R 03Z...THEN TO WATERTOWN BY AROUND 06Z.

THE HEAVIEST SNOWS LOOK TO OCCUR IN ABOUT A 8 TO 12 HOUR TIME FRAME
CENTERED AROUND 06Z TONIGHT. THIS IS WHEN THE MODELS ARE SHOWING A
SIGNIFICANT STRENGTHENING OF THE LOW LEVEL JET INTO THE AREA ALONG
WITH VERY IMPRESSIVE ISENTROPIC LIFT. WOULD NOT RULE OUT THE
POTENTIAL FOR SEEING SOME RATHER INTENSE SNOWFALL RATES OF UP TO 3
PER HOUR ALONG WITH THE POSSIBILITY OF THUNDER SNOW AS ELEVATED
INSTABILITY GETS FACTORED IN. BOTH THE GFS AND WRF SHOWING THE
POTENTIAL FOR CSI BANDING THROUGHOUT A FAIRLY DEEP LAYER WITH BOTH
MODELS SHOWING A MODEST DECREASE IN EQUIVALENT POTENTIAL VORTICITY
WITH EVEN NEGATIVE VALUES DEVELOPING DURING THIS TIME FRAME.

AT THIS TIME...THE HEAVIEST SNOWFALL AMOUNTS LOOK TO BE FROM THE
GENESEE VALLEY/EASTERN SOUTHERN TIER TO EAST OF THE FINGER LAKES.
GENERALLY FOLLOWED HPC GRAPHICS FOR SNOWFALL AMOUNTS WHICH WHERE
SIMILAR TO WRF AMOUNTS. THIS WOULD PLACE A SWATH OF 12-18 AMOUNTS
ACROSS THIS AREA WITH LOCALLY 2 FEET POSSIBLE. AREAS TO THE WEST
INCLUDING THE NIAGARA FRONTIER AND BUFFALO COULD BE LOOKING AT
TOTALS OF 8-16 INCHES WITH LOCAL AMOUNTS EXCEEDING A FOOT AND A
HALF. FOR THE BUFFALO AND ROCHESTER METRO AREAS LOOKS AS IF THE
EVENING COMMUTE TONIGHT WILL MOST LIKELY NOT BE IMPACTED BUT THE
WEDNESDAY MORNING COMMUTE WILL BE A COMPLETELY DIFFERENT STORY.

THE HEAVY SNOWS WILL BEGIN TO WIND DOWN LATE IN THE DAY WEDNESDAY
AND WEDNESDAY EVENING A COASTAL LOW TAKES OVER AND MOISTURE PULLS
AWAY FROM THE AREA.

SUBSIDENCE ON BACK SIDE OF SYSTEM AND SOMEWHAT DRIER AIR WILL
INITIALLY LIMIT LAKE EFFECT POTENTIAL. HOWEVER...LAKE EFFECT SNOWS
WILL ORGANIZE THEMSELVES IN FAVORED WEST NORTHWEST FLOW AREAS OFF
LAKE ONTARIO LATE IN THE DAY THURSDAY.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

PERIOD BEGINS WITH REGION IN BRISK NORTHWEST FLOW BEHIND DEEP STORM
EXITING MAINE AND THE CANADIAN MARITIMES. THIS WILL RESULT IN MORE
LAKE EFFECT SNOW SOUTHEAST OF LAKE ONTARIO SO WILL HAVE LIKELY POPS
THERE...CHC POPS ELSEWHERE. TEMPS WELL BELOW NORMAL.

SLIGHT RIDGING MOVES ACROSS ON SATURDAY WITH A REBOUND IN 850 TEMPS
SO WILL LOWER POPS TO 20 AREAWIDE. NEXT TROF DROPS ACROSS LOWER
LAKES SAT NT/SUNDAY WITH HIGH CHC POPS AGAIN AND COLDER...THEN RIDGE
BUILDS ACROSS ON MONDAY FOR A MAINLY DRY DAY.

AVIATION /12Z-12Z/...

VFR CURRENTLY WILL DETERIORATE RAPIDLY THIS AFTERNOON AS HUGE STORM
SPREADS SNOW ACROSS THE REGION. WESTERN SITES WILL FALL TO MVFR THEN
IFR AND LIFR BETWEEN 20Z AND 00Z...THEN EASTERN SITES WILL TRAIL BY
A COUPLE OF HOURS. VSBY AND CIGS WILL BE LIFR FOR MANY HOURS
OVERNIGHT AND EARLY WED MORNING.

MARINE...

WINDS INCREASE LATER TONIGHT THROUGH THU AS A SURFACE LOW APPROACHES
FROM THE OHIO VALLEY...THEN SECONDARY DEVELOPMENT ALONG THE EAST
COAST WITH A LOW BOMBING OUT ALONG THE COAST OR JUST OFFSHORE.
NORTHEAST WINDS ALONG THE LENGTH OF LAKE ONTARIO WILL RAISE WAVES
ALONG THE SOUTHWEST AND CENTRAL SHORE...THUS SMALL CRAFT TONIGHT
THROUGH THU MORNING. WINDS BECOME NORTH THEN NORTHWEST...SO SMALL
CRAFT ADDED TO EASTERN AND SOUTHEAST SHORE AREAS WED MORNING THROUGH
THU MORNING AS WELL.

ON LAKE ERIE...THE LAKE IS MOSTLY ICE COVERED THEREFORE WAVES HAVE
BEEN OMITTED. NEARSHORE WATERS ALONG LAKE ONTARIO ARE ALSO BEGINNING
TO ICE OVER.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HEAVY SNOW WARNING FROM 8 PM THIS EVENING TO 8 PM EST
     WEDNESDAY FOR NYZ006>008.
     HEAVY SNOW WARNING FROM 5 PM THIS AFTERNOON TO 5 PM EST
     WEDNESDAY FOR NYZ003>005-013-014.
     HEAVY SNOW WARNING FROM 5 PM THIS AFTERNOON TO 2 PM EST
     WEDNESDAY FOR NYZ001-002-010>012-085.
     HEAVY SNOW WARNING UNTIL 2 PM EST WEDNESDAY FOR NYZ019>021.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST
         THURSDAY FOR LOZ042-043.
         SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 AM EST
         THURSDAY FOR LOZ044-045.

&&

AVIATION...JJP
Hazardous weather outlook, Feb 13, 5:34 AM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
534 AM EST TUE FEB 13 2007

NYZ001>005-010>014-085-141045-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE-
534 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEW YORK.

.DAYS ONE AND TWO...TODAY THROUGH WEDNESDAY

A HEAVY SNOW WARNING IS IN EFFECT.

SNOW WILL OVERSPREAD THE REGION DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS. THE SNOW WILL BECOME HEAVY AT TIMES TONIGHT
AND WEDNESDAY MORNING.

THE SNOW SHOULD TAPER OFF TO SNOW SHOWERS FROM WEST TO EAST DURING
THE MIDDAY AND AFTERNOON HOURS OF WEDNESDAY. BY THE TIME THE SNOW
ENDS WEDNESDAY NIGHT...SNOWFALL TOTALS WILL BE IN THE 8 TO 16 INCH
RANGE ACROSS THE BUFFALO NIAGARA REGION AND 12 TO 18 INCHES FROM
ROCHESTER AND THE GENESEE VALLEY INTO THE FINGER LAKES.

IT IS POSSIBLE THAT THERE COULD BE LOCALLY HEAVIER AMOUNTS NEAR 2
FEET.

WINDS WILL BE MODERATE TONIGHT BUT INCREASE FROM THE NORTH ON
WEDNESDAY AND RESULT IN EXTENSIVE BLOWING AND DRIFTING SNOW.

THIS WILL BE OUR FIRST MAJOR GENERAL SNOWFALL OF THE WINTER
SEASON AND SHOULD HAVE A SIGNIFICANT IMPACT ON TRAVEL TONIGHT
AND WEDNESDAY. THIS WILL ESPECIALLY BE THE CASE FOR THE BUFFALO
AND ROCHESTER METRO AREAS DURING THE WEDNESDAY MORNING COMMUTE.

.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-141045-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
534 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW
YORK.

.DAYS ONE AND TWO...TODAY THROUGH WEDNESDAY

A HEAVY SNOW WARNING IS IN EFFECT.

SNOW WILL OVERSPREAD THE WESTERN SOUTHERN TIER THIS AFTERNOON.
THE SNOW WILL BECOME HEAVY AT TIMES TONIGHT AND WEDNESDAY MORNING.

THE SNOW SHOULD TAPER OFF TO SNOW SHOWERS BY MIDDAY WEDNESDAY. BY
THE TIME THE SNOW ENDS WEDNESDAY NIGHT...SNOWFALL TOTALS WILL BE
IN THE 10 TO 18 INCH RANGE WITH THE POTENTIAL FOR LOCALLY HEAVIER
AMOUNTS NEAR 2 FEET.

WINDS WILL BE MODERATE TONIGHT BUT INCREASE FROM THE NORTH ON
WEDNESDAY AND RESULT IN EXTENSIVE BLOWING AND DRIFTING SNOW.

.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-141045-
OSWEGO-JEFFERSON-LEWIS-
534 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAYS ONE AND TWO...TODAY THROUGH WEDNESDAY

A HEAVY SNOW WARNING IS IN EFFECT.

SNOW WILL OVERSPREAD CENTRAL NEW YORK THIS EVENING. THE SNOW WILL
BECOME HEAVY AT TIMES OVERNIGHT TONIGHT AND THROUGH MOST OF
WEDNESDAY...BEFORE TAPERING OFF TO SNOW SHOWERS LATER IN THE DAY.
BY THE TIME THE SNOW ENDS WEDNESDAY NIGHT...SNOWFALL TOTALS WILL
BE IN THE 10 TO 18 INCHES WITH THE POTENTIAL FOR LOCALLY HEAVIER
AMOUNTS NEAR 2 FEET.

UNLIKE RECENT EVENTS...THIS STORM WILL NOT BE A LAKE EFFECT BUT
WILL BE A LARGER SCALE SYSTEM...THE FIRST SIGNIFICANT ONE OF THE
WINTER SEASON. THE CONSISTENCY OF THE SNOW WILL BE A BIT HEAVIER
THAN DURING ALL THE RECENT LAKE EFFECT EVENTS...SO HOMEOWNERS
SHOULD BE AWARE OF THE RISK OF ADDED LOADING ON ROOFS...ESPECIALLY
ACROSS OSWEGO AND SOUTHERN LEWIS COUNTIES WHICH HAVE RECEIVED SUCH
HUGE SNOW AMOUNTS OF LATE. TAKE PRECAUTIONS.

.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-061-LOZ062>065-SLZ022-024-141045-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
534 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
LAKE ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-141045-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
534 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

TMA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 heavy snow. Local standard time, as filed.

Heavy Snow, Chautauqua

When
February 13, 2:30 PM EST to February 14, 1:00 PM EST
Where
Chautauqua forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
42.303, -79.406 (the zone’s center; the record gives no point)

Heavy Snow, Cattaraugus

When
February 13, 2:30 PM EST to February 14, 1:00 PM EST
Where
Cattaraugus forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
42.249, -78.679 (the zone’s center; the record gives no point)

Heavy Snow, Allegany

When
February 13, 2:30 PM EST to February 14, 1:00 PM EST
Where
Allegany forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
42.257, -78.028 (the zone’s center; the record gives no point)

Heavy Snow, Niagara

When
February 13, 5:30 PM EST to February 14, 5:00 PM EST
Where
Niagara forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
43.173, -78.691 (the zone’s center; the record gives no point)

Heavy Snow, Orleans

When
February 13, 5:30 PM EST to February 14, 5:00 PM EST
Where
Orleans forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
43.251, -78.189 (the zone’s center; the record gives no point)

Heavy Snow, Monroe

When
February 13, 5:30 PM EST to February 14, 7:00 PM EST
Where
Monroe forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
43.165, -77.636 (the zone’s center; the record gives no point)

Heavy Snow, Wayne

When
February 13, 5:30 PM EST to February 14, 7:00 PM EST
Where
Wayne forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
43.066, -76.978 (the zone’s center; the record gives no point)

Heavy Snow, Northern Cayuga

When
February 13, 5:30 PM EST to February 14, 7:00 PM EST
Where
Northern Cayuga forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.010, -76.574 (the zone’s center; the record gives no point)

Heavy Snow, Northern Erie

When
February 13, 5:30 PM EST to February 14, 1:00 PM EST
Where
Northern Erie forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

Heavy Snow, Genesee

When
February 13, 5:30 PM EST to February 14, 1:00 PM EST
Where
Genesee forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
43.001, -78.194 (the zone’s center; the record gives no point)

Heavy Snow, Wyoming

When
February 13, 5:30 PM EST to February 14, 1:00 PM EST
Where
Wyoming forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
42.702, -78.224 (the zone’s center; the record gives no point)

Heavy Snow, Livingston

When
February 13, 5:30 PM EST to February 14, 3:00 PM EST
Where
Livingston forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
42.728, -77.775 (the zone’s center; the record gives no point)

Heavy Snow, Ontario

When
February 13, 5:30 PM EST to February 14, 3:00 PM EST
Where
Ontario forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
42.853, -77.300 (the zone’s center; the record gives no point)

Heavy Snow, Southern Erie

When
February 13, 5:30 PM EST to February 14, 1:00 PM EST
Where
Southern Erie forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

Heavy Snow, Oswego

When
February 13, 8:30 PM EST to February 14, 8:00 PM EST
Where
Oswego forecast zone
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
43.464, -76.209 (the zone’s center; the record gives no point)

Heavy Snow, Jefferson

When
February 13, 8:30 PM EST to February 14, 8:00 PM EST
Where
Jefferson forecast zone
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
43.999, -76.052 (the zone’s center; the record gives no point)

Heavy Snow, Lewis

When
February 13, 8:30 PM EST to February 14, 8:00 PM EST
Where
Lewis forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
43.785, -75.449 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17901, 17902, 17903, 17888, 17889, 17890, 17891, 17892, 17896, 17897, 17898, 17899, 17900, 17904, 17893, 17894, 17895.